Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey I have a question. I heard that birth control makes you gain weight...i've also heard that it makes your chest bigger...is this true? and if it is then does it specifically make you gain weight in your mid section?? or does it depend on the person?

Share this post


Link to post
Share on other sites

humm, i'm not even sure where this question belongs forum wise.

uh, i'll move it to where there's the most women, C&S.

on the subject I've only beenon it for short periods of time and I lost weight and my chest seemed swollen all the time.

i suppose with all medications it depends on he person..

Share this post


Link to post
Share on other sites

From what I've gleaned from friends on BC, if you already have curves, you probably won't get more. The only people I've seen to suddenly sprout a chest are people who didn't have boobs to begin with.

I don't have big boobs, but I'm definitely what you would call "curvy", with an hourglass shape, and my body didn't change at all with BC, and I've used 3 different kinds now.

My friend's OB/GYN explained it to her like this: When you go through puberty, you have hormone receptors that, if you're producing the right chemicals (estrogen, I guess?), activate and are what causes your breasts to enlarge and hips to grow. Some people's hormone receptors don't receive anything until they go on chemical hormones, which is why they all of a sudden "develop".

I think that's what he said, anyway.

Hope that helped!

Share this post


Link to post
Share on other sites

It all depends. It depends on you, and it depends on the specific bc prescription.

For example, I do believe my ortho tri cyclen helped me gain a bit of weight - maybe 10 pounds. But, I'm finding that it is NOT impossible to take it back off again even while on the pill. I never used to believe that - but now I'm living proof because I'm doing it.

Certain pills have more of certain ingredients - this is why there is a BIG diff in how the various pills can make you feel.

I used to think the pill pushed me up half a cup size (c+ to d), but then again, I'm fairly curvy anyway. It didn't do miracles that's for sure.

When you first start on them, you might feel exaggerated differences compared to after you've been on them a while and your body adjusts and goes back to normal. I was sick as a dog for about a month when I restarted them after being off for several years. Sick sick sick sick sick. But, I also have fibromyalgia and changes in my hormones sends me skittering. At first when starting them, you'll have more swelling and tenderness - but after you've been on them a few months you generally mellow out to comfortable and not tender. (If you do stay tender, talk with your doc - that shouldn't happen)

Will it make you gain in certain areas like your middle? That's not a predictable thing - but I sort of doubt it.

Share this post


Link to post
Share on other sites

i use the ring, and the only physical symptom i had was increased breast size. i probably went up about half a cup, so some of my bras still fit while i'm pouring out of others. i didn't have any weight gain, but the most predominant side effect for me was moodiness. for the first couple months i was basically in pms mode 24/7.

Share this post


Link to post
Share on other sites

I use the ring as well (SO wonderful!) and my weight has fluctuated (both directions) in the years since starting it, but I do NOT think those are related... could be, but seems unlikely.

It is certainly true that different types of BC affect different people in different ways, so you may need to try a couple different kinds to find the best for you.

When I was first on BC I used DepoProvera (the shot that lasts 3 months) which I am quite certain caused some weight gain issues (seems to be pretty common for DepoProvera).

Share this post


Link to post
Share on other sites

The gyno told me that weight gain blamed on the pill is often because many women start it at a time of their life when they would gain weight anyway (early 20s).

However, I thought the pill sort of "tricks" your body into thinking it is pregnant so you don't ovulate, so I could see weight gain from that. :shrug:

I did not gain any weight the 2 years I was on Yasmin, and any increase in breast size for me seemed to be from swelling (they got tender); and it was more pronounced in the beginning and then sort of went away & only happened at certain times of the month after that.

Share this post


Link to post
Share on other sites

i got bigger boobs (still small, though) and I gained about 1kg (2.2lbs) in water weight... which is why i always lose 1 kg the week im off the pill. there are diuretics you can take though - but havent really considered that.

Share this post


Link to post
Share on other sites

my doctor told me that women do not gain weight on the pill.

BUT.. i'm pretty sure she said that with the shot, it is possible.

i dont know, it was a long time ago. but i dont think weight gain has anything to do with bc. maybe girls just like to blame it on that. :)

Share this post


Link to post
Share on other sites

I didn't notice weight gain going on the pill, but both times that I have come off of it, I have lost a little weight (<5 lbs). My boobs definitely got bigger, like 1/2 cup size...and they went back down to their normal size coming off the pill. For the record, this was with Ortho Tri Cyclen Lo and Desogen.

Share this post


Link to post
Share on other sites

I actually lost weight since being on the pill, and there has been no change in my cup size. At first my breasts were very tender, slightly swollen, and my nipples would be very sensitive whenever my period was coming, but all that stopped after about 5 or 6 months. Now I'm back to "normal".

I read somewhere that some BCs increase your appetite so you eat more, therefore causing you to gain weight. With that in mind, it was my mission to NOT gain when when I went on ortho tricyclen lo....and I didn't.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×